Connect with others who understand.

sign up log in
About MyFibroTeam
Real members of MyFibroTeam have posted questions and answers that support our community guidelines, and should not be taken as medical advice. Looking for the latest medically reviewed content by doctors and experts? Visit our resource section.

Elavil

Elavil

I commenced this evil drug 3 weeks ago.I have bi polar,major depression. Specialist just said take this,blah blah.5 days later suicidal thoughts everyday,tears,bi polar out of control with mania.It just clicked over the weekend this drug is the culprit.I had been doing quite well for many months until I commenced this drug! Anyone else bi polar,been on this and had bad reaction?

A MyFibroTeam Member said:

He can demand all he wants but it's your body and your right to put in it what you want. Mine happened a few years ago and my gp wanted to put me back on it when my migraines were flaring and I flatly refused. He tried to get me to take it but I said that he can write the script but I won't buy it.

posted almost 4 years ago
A MyFibroTeam Member said:

I have taken @Prozac for many years. It takes six weeks to kick in. I have been very stable on @Prozac. Why change if it works.

People say suicidal thoughts when you start it but that’s because you already have them. Like I said he’s very patient it takes six weeks to kick in. And then you feel like you are out of the black hole. I do not have bipolar. I have depression with chronic pain and my fibromyalgia

You feel like you’re dying until it kicks in. Elavil was one of the worst meds I was ever on. I felt like I was crazy

God Bless and good luck.

edited, originally posted almost 4 years ago
A MyFibroTeam Member said:

You had a reaction because you are bipolar and elavil is not a med for bipolar. That's how they diagnosed my husband's bipolar because they put.him on regular antidepressants and it sent him into a manic phase. That's often the response when a bipolar person is put on antidepressants. They need to put you on a drug for bipolar. If you are already on a drug for bipolar, then adding an antidepressant will not help the situation because it will always throw you into a manic phase. Your Dr needs to be educated. He obviously doesn't know what he's doing.

posted almost 4 years ago
A MyFibroTeam Member said:

Omg thats terrible!Ive started reducing it yesterday.Hope your doing ok.

posted almost 4 years ago
A MyFibroTeam Member said:

I was put on both common drug treatment , one I was depressed and ready to be done the other the doctor continued to upper it to the point past recommended pharmaceutical recommendations. I went from being a 4.o college student to not being able to speak a complete sentence, or walk.

posted almost 4 years ago
Already a Member? Log in